Hail, Davidson
- When
- June 2, 11:14 AM CST
- Where
- Davidson County, Old Hickory
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.260, -86.650
Penny size hail was reported by the public.
As a cold front became stationary over the Ohio Valley Region on June 2nd, a moist and unstable airmass remained in place over Middle Tennessee. With the additional influence of daytime heating providing a lifting mechanism for the moisture, severe thunderstorms developed across central portions of the mid state during the late|morning to early afternoon hours, resulting in several reports of…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
As a cold front became stationary over the Ohio Valley Region on June 2nd, a moist and unstable airmass remained in place over Middle Tennessee. With the additional influence of daytime heating providing a lifting mechanism for the moisture, severe thunderstorms developed across central portions of the mid state during the late|morning to early afternoon hours, resulting in several reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 2:38 AM CST, 8 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 338 AM CDT TUE JUN 2 2009 .SHORT TERM...IT WAS PARTLY CLOUDY AND MILD ACROSS THE MID STATE EARLY THIS MORNING, WITH TEMPERATURES RANGING FROM THE MID 60S TO AROUND 70. FORECAST FOR TODAY IS PARTIALLY HINGED TO POTENTIAL FOR SOUTHEASTWARD -PROPAGATING OUTFLOW BOUNDARIES FROM CONVECTION TO OUR NORTH. AN OUTFLOW BOUNDARY LAID DOWN BY AN MCS CROSSING THE OHIO VALLEY ON MONDAY PRODUCED ISOLATED THUNDERSTORMS IN MIDDLE TENNESSEE MONDAY AFTERNOON. BAND OF THUNDERSTORMS, STRETCHING ACROSS THE MIDWEST AND OHIO VALLEY TODAY, WILL LEAVE US VULNERABLE ONCE AGAIN TO OUTFLOW INTRUSIONS. INDEED, EARLY THIS MORNING, WE CAN SEE ANOTHER OUTFLOW PUSHING RAPIDLY SOUTHEASTWARD INTO SOUTHEASTERN MISSOURI. IN ADDITION, MODELS SHOW AN INCREASE IN MOISTURE IN THE 850-700MB LAYER ACROSS MIDDLE TN TODAY, WHICH WILL INCREASE POSSIBILITY FOR ISOLATED THUNDERSTORM DEVELOPMENT IN THE 90+ DEG AFTERNOON HEAT. BELIEVE THE CHANCE FOR ANY PARTICULAR SPOT TO GET A THUNDERSTORM IS STILL QUITE SMALL, BUT THOSE THAT GET THEM COULD SEE SOME GUSTY WINDS, DOWNPOURS AND HAIL (SIMILAR TO WHAT WE SAW YESTERDAY). COLD FRONT STILL EXPECTED TO PUSH SOUTHWARD INTO OUR AREA BY LATE IN THE DAY WEDNESDAY, THEN MOVE ONLY SLOWLY SOUTHWARD THROUGH THURSDAY, AS A LOW PRESSURE AREA DEVELOPS ALONG FRONTAL BOUNDARY OVER EASTERN ARKANSAS AND TRACKS EASTWARD. ISOLATED ELEVATED THUNDERSTORMS POSSIBLE NORTH OF SURFACE BOUNDARY ON THURSDAY. HOWEVER, RAIN SHOULD FINALLY START TO TAPER OFF FROM THE WEST THURSDAY NIGHT AND FRIDAY, WITH THUNDERSTORMS LINGERING LONGEST OVER OUR MOST SOUTHEASTERN COUNTIES. A HEAVY RAIN EVENT IS LIKELY DURING THE WED-FRI PERIOD, WITH MOST AREAS EXPECTED TO RECEIVE STORM TOTALS OF AROUND 2 INCHES...AND LOCALLY HIGHER AMOUNTS POSSIBLE. ISOLATED FLOOD PROBLEMS COULD DEVELOP DURING THE PERIOD. .LONG TERM...LOOKS LIKE WE COULD SQUEEZE OUT A MOSTLY DRY WEEKEND SIMILAR TO LAST WEEKEND, AS A WEAK AREA OF HIGH PRESSURE CROSSES OUR AREA. HOWEVER, ANOTHER COLD FRONT DROPS INTO THE REGION EARLY NEXT WEEK AND LEADS TO AN INCREASED CHANCE FOR THUNDERSTORMS BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 92 67 87 64 / 10 10 60 60 CLARKSVILLE 91 64 84 61 / 10 10 60 60 CROSSVILLE 86 61 82 61 / 10 10 40 60 COLUMBIA 91 67 88 65 / 10 10 40 60 LAWRENCEBURG 92 66 91 65 / 10 10 40 60 WAVERLY 91 66 86 63 / 10 10 60 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE JUN 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO MIDDLE TENNESSEE WEDNESDAY THROUGH THURSDAY NIGHT, WITH SOME ACTIVE WEATHER LASTING INTO FRIDAY ALONG THE CUMBERLAND PLATEAU. HEAVY RAIN IS EXPECTED WITH THIS SYSTEM. STORM TOTAL AMOUNTS WILL AVERAGE AROUND 2 INCHES, WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. AS A RESULT, ISOLATED FLOODING IS POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
The Nashville radar (KOHX), 8 km away, was scanning. The volume nearest the first event began at 17:12 UTC.
7 hail. Local standard time, as filed.
Penny size hail was reported by the public.
Nickel size hail was reported at the intersection of Curtis Cross Road and Saunders Ferry Road in Hendersonville.
Penny size hail was reported by sheriff's office near Centerville.
Penny size hail was reported near the intersection of Summertown Road and Natchez Trace Parkway.
Penny size hail was reported.
Penny size hail was reported.
Penny size hail was reported with some small tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177051, 178938, 178944, 179403, 179968, 179967, 179977.